peripheral neuropathy

Highlighted
Regular Contributor

peripheral neuropathy

Has anyone experienced the neuropathy associated with (in my case) oxalipalitan? Bowel cancer treatment I am 18 months out of treatment but still have numb toes (especially when I walk or do yoga)and my hands have the same symptoms as carpal tunnel. I feel that the alternative to these side effects is of course much less desirable but I was wondering about how others have experienced and/or dealt with this side effect. Samex
Reply
0 Kudos
22 REPLIES 22
Highlighted
Occasional Contributor

Re: peripheral neuropathy

Hi Samex it has been 2 years since you posted here , do you still have the neuropathy symptoms , I too have numb feet and sometimes my hands , I did the chemo for bowel cancer about 2 years ago now , while the neuropathy is bearable in the morning of each day it gets more painful as the day goes on until I get to sleep, it would seem that the areas are slowly regenerating the damaged nerves , well maybe its hard to tell . Ianvs
Reply
0 Kudos
Highlighted
New Contributor

Re: peripheral neuropathy

Same here lanv it does not seem to be much better the soles of my feet are the worst.
Reply
0 Kudos
Highlighted
Occasional Contributor

Re: peripheral neuropathy

Hi elspee I would like to find out if others get any reactions from food and other drugs we are on . I believe the blood pressure (Micardis plus 80 mg) pills make the symptoms worse but my GP doesn't think so. also salt and apples ( the acid ) seem to make it worse I don't know of any studies of this Ianvs
Reply
0 Kudos
Highlighted
New Contributor

Re: peripheral neuropathy

Gday Lanvs I have not noticed much reaction to food or drugs but some days are worse than others. I use salt as i have an iliostomy and can loose minerals ect.i also take blood pressure meds.
Reply
0 Kudos
Highlighted
Contributor

Re: peripheral neuropathy

Hi, I am a colon ca survivor but I did not have any of the later chemo drugs. I had an old regime of 5Fu and levamisole. It did not cause neuropathy at the time of chemo. My neuropathy started nearly eight years after chemo and has gradually gotten worse. It now effects both feet and lower legs and my left hand. I have tried most of the standard treatments,lyrica,neurontin,endep and even morphine patches. Nothing has had any effect on it but I have had a heap of side effects from all of the drugs. Now all I do is take panadol osteo,celebrex ,micardis plus,zircol and supplements like fish oil and vit d3. Mostly I just try to ignore the pain and burning and get on with life. Unfortunately I have a range of other auto-immune problems including psoriatic arthritis ,alkylysing sponddylitis, and protein urea from an as yet undiagnosed disease attacking my kidneys. The up side is that I have had no sign of ca returning after fifteen and a half years. Orig ca was dukes c into six of thirteen nodes. Best of luck with the neuropathy,if I find anything that helps I will let you know,Ron.
Reply
0 Kudos
Highlighted
Regular Contributor

Re: peripheral neuropathy

Hi guys, just saw that this had some new posts. i still have problems with my hands -mainly my left and the ends of my fingers and my feet. My hands go numb in bed at night - compltely numb! Hence interrupted sleep. My feet are Ok but the more exercise I do the more numb my feet/toes become and high heels are a thing of the past! I am 5 years out from diagnosis in 2 weeks and my oncologist thinks that this level of neuropathy is what I'm stuck with. If this is all I have to deal with , then so be it. As I have said before, at least I am around to feel the discomfort! lanvs, it porbably took 3 years for mine to get to where it is now and my understanding is that with al cancer treatments, everyone's reaction is different. I can recommend ecco shoes! Expensive but they work. S
Reply
0 Kudos
Highlighted
Contributor

Re: peripheral neuropathy

Hi, For years I was unable to find out much about one of the chemo drugs I was on,namely levamisole. I have now found that it was banned in the US in the early 2000's because of fatal side effects. Odly enough there is now plenty of information availible about it. Seems that levamisole is now the substance of choice for drug dealers to cut their cocaine. Cocaine addicts are now turning up at es's with serious side effects not from the cocaine but from the levamisole. I suspect that It may be the cause of my neuropathy,kidney and other auto-immune problems.Ron.
Reply
0 Kudos
Highlighted
Super Contributor

Re: peripheral neuropathy

I have read that some people have had some good results with having acupuncture. I am considering having some acupuncture for some of my side effects. At least its a non invasive way to try and remedy a problem. Julie
Reply
0 Kudos
Highlighted
Contributor

Re: peripheral neuropathy

Hi Julie, I had several hits of dry needling on the trigger points down my spine to try to ease the pain in my lower back. Unfortunately it did not help and the physio doing it said if it hasn't worked by now it probably won't. Ron.
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.